MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure when the laser was activated, the pilot light would not turn on nor deliver energy.It was then noticed that the energy was already delivered where it was connected to the generator.A second fiber was used but the procedure was unsuccessful.The procedure was completed with a third fiber.There was no patient complications reported.This is for the first fiber.
 
Additional Manufacturer Narrative
This report is for the same event as manufacturer report: 2124215-2024-79492.
 
Event or Problem Description
It was reported that during the procedure, when the laser was activated, the pilot light would not turn on nor deliver energy.It was then noticed that the energy was already delivered where it was connected to the generator.A second fiber was used but the procedure was unsuccessful.The procedure was completed with a third fiber.There were no patient complications reported.This is for the first fiber.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is for the same event as manufacturer report: 2124215-2024-79492.The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The allegation of the reported device could not be confirmed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that during the procedure, when the laser was activated, the pilot light would not turn on nor deliver energy.It was then noticed that the energy was already delivered where it was connected to the generator.A second fiber was used however the same issue occurred.The procedure was completed with a third fiber.There were no patient complications reported.This is for the first fiber.
 
Additional Manufacturer Narrative
This report is for the same event as manufacturer report: 2124215-2024-79492.Upon receipt of the fiber at our quality assurance laboratory, the fiber was thoroughly analyzed.Visual examination of the fiber found the fiber was received in one piece and there were no defects to the fiber body.Microscopic examination of the fiber found the fiber tip was degraded.Additionally, there was no light exiting the connector face indicative of an internal connector fracture was observed.Functional testing of the fiber identified there was no aiming beam.The device history record (dhr) was reviewed and indicated that the device met all manufacturing specifications.A review of the device instructions for use (ifu) was completed and states that carefully inspect the fiber for kinks, punctures, fractures or other damage.If the fiber appears damaged, do not use the device.Return it to boston scientific for replacement.It is probable that the internal connector fracture occurred during procedural handling of the fiber during setup or use.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation, indicating there was an expected or random component failure without any design or manufacturing issue.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20955827
Report Number2124215-2024-79468
Device Sequence Number20744758
Product Code GEX
UDI-Device Identifier08714729939801
UDI-Public08714729939801
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Model NumberM0068F64640
Device Catalogue NumberM0068F64640
Device Lot Number0032762974
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer11/27/2024
12/24/2024
03/04/2025
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date12/17/2024
01/13/2025
03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown